info@biomedres.us   +1 (720) 414-3554   600 Third Avenue, 2nd floor, New York - 10016, USA   Site Map
ISSN: 2574 -1241

Impact Factor : 0.548

Impact Factor

Research ArticleOpen Access

Seizures Related to Antibiotic Use: Update

Volume 4 - Issue 2

Celmir de Oliveira Vilaça*1,2, Marco Orsini3, Ricardo Martello3, Rossano Fiorelli3 and Cristiane Afonso4

  • Author Information Open or Close
    • 1Department of Orthopedics, Institute of Traumatology and Orthopedics (INTO), Brazil
    • 2Department of Neurology, Fluminense Federal University, Brazil
    • 3Universidade Severino Sombra, Programa de Mestradoem Ciências Apliacadas à Saúde, Brazil
    • 4Department of Epilepsy, Federal University of Rio de Janeiro, Brazil

    *Corresponding author: Celmir Vilaça, Fluminense Federal University (UFF), Division of Neurology, Postgraduate Program in Neurology/Neurosciences- UFF, Niterói-RJ, Brazil

Received: April 20, 2018;   Published: May 04,2018

DOI: 10.26717/BJSTR.2018.04.001032

Full Text PDF

To view the Full Article   Peer-reviewed Article PDF

Abstract

Objective: make a review about the risk of seizures related to the use of antibiotics. Method: We perform a non-systematic review using Google Scholar platform approaching the relationship between seizures and the most used antibiotics classes in clinical practice. Results and Discussion: 34 papers in English language were used for this review.

Conclusion: Rarely antibiotics may cause seizures, mainly in patients with renal dysfunction, hepatic or previous brain disease. It is important to learn about drugs at greatest risk of seizures in each class of antibiotics. The treatment involves the use of correct medications, primarilygabaergic drugs, avoiding ineffective anticonvulsants.

Keywords: Seizures; Penicillins; Cephalosporins; Quinolones

Abstract| Introduction| Methods| Results and Discussion| Risk Factors Related to Patient For Antibiotic Seizures| Diagnosis| Treatment| Conclusion| References|